MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-24-11
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Implant Pain (4561); Joint effusion (4849)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation.
 
Event or Problem Description
It was reported that this 76 y/o male patient's right knee was revised approximately 7 years 10 months post op.Patient had loosening, pain, and decrease in joint function.Operation concluded ps to competitors constrain to tibia, patella, and femur findings.There was gross lysis of femur, tibia and patella with uncontained posterior tibial and femoral, wear of poly bearing with symmetrical bilateral loss and disengagement from baseplate, no evidence of infection but large effusion and granulomatous synovitis.There was loosening of patella but femur and tibia still well fixed - components not damaged.Metal seen on xray posteromedial tibial baseplate plug.Patient revised to competitors devices.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The product associated with the reported event is within the scope of recall z-0019-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.The following sections were updated: h6.The following sections were corrected: b2.H6.The reason for the revision reported may have been the result of patella loosening and tibial insert wear.Wear of the insert may have allowed for its reported disassembly from the tray.However, the reported loosening, wear, and disassembly could not be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.Based on the event description, it is unclear if a screw hole cover on the tray may have also become disassembled.This could possibly be due to the cover not being fully seated at the time of the index surgery.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PS TIBIAL INSERTS SZ 4, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20140377
Report Number1038671-2024-03292
Device Sequence Number20682193
Product Code JWH
UDI-Device Identifier10885862048394
UDI-Public10885862048394
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2016
Device Catalogue Number204-24-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexMale